Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Houston/Galveston, TX

January 30, 2011Liberty County, Polk County, San Jacinto County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 30, 2011, 6:38 PM CST for Liberty County, Polk County, San Jacinto County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2011, 6:38 PM CST (00:38 UTC)
Expired
Jan 30, 2011, 7:20 PM CST
In force
42 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Liberty County, TX, Polk County, TX, San Jacinto County, TX

The radar

The Houston radar (KHGX), 128 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 6:45 PM CSTHAIL 0.5Coldspring, TXMARBLE SIZED HAIL IN COLDSPRING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WUUS54 KHGX 310038
SVRHGX
TXC291-373-407-310130-
/O.NEW.KHGX.SV.W.0004.110131T0038Z-110131T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
638 PM CST SUN JAN 30 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN POLK COUNTY IN SOUTHEAST TEXAS...
  SAN JACINTO COUNTY IN SOUTHEAST TEXAS...

* UNTIL 730 PM CST

* AT 625 PM CST...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZED  
  HAIL IN A SEVERE THUNDERSTORM NEAR GOODRICH. THIS STORM IS         
  ASSOCIATED WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE   
  OF PRODUCING LARGE HAIL AND FREQUENT AND DANGEROUS LIGHTNING       
  LOCATED ALONG A LINE FROM THE WALKER COUNTY AND SAN JACINTO COUNTY 
  LINE TO THE LIVINGSTON AND CROCKETT AREA TO BETWEEN SEGNO AND      
  ROMAYOR. THE STORMS WERE MOVING EAST SOUTHEAST AT 10 TO 15 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT   
LIMITED TO LAKE LIVINGSTON STATE PARK...GOODRICH...COLDSPRING AND 
SHEPHERD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3048 9464 3048 9472 3039 9469 3034 9472
      3056 9535 3075 9533 3084 9522 3083 9520
      3087 9514 3067 9457 3062 9456
TIME...MOT...LOC 0033Z 238DEG 8KT 3080 9521 3053 9463

$$
2 follow-up statements
653 
WWUS54 KHGX 310113
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
713 PM CST SUN JAN 30 2011

TXC291-373-407-310130-
/O.CON.KHGX.SV.W.0004.000000T0000Z-110131T0130Z/
POLK TX-SAN JACINTO TX-LIBERTY TX-
713 PM CST SUN JAN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR LIBERTY...SAN JACINTO AND POLK COUNTIES...

AT 713 PM CST...RADAR INDICATED THE SEVERE THUNDERSTORM BETWEEN 
SHEPHERD AND COLDSPRING IS WEAKENING. IF THIS TREND CONTINUES...THE 
SEVERE THUNDERSTORM WARNING WILL BE CANCELLED. THIS THUNDERSTORM IS 
STILL CAPABLE OF PRODUCING MARBLE TO QUARTER SIZED HAIL AND 
FREQUENT LIGHTNING AS IT MOVES SOUTHEAST AT 10 TO 15 MPH.

LAT...LON 3048 9464 3048 9472 3039 9469 3034 9472
      3056 9535 3075 9533 3084 9522 3083 9520
      3087 9514 3067 9457 3062 9456
TIME...MOT...LOC 0111Z 238DEG 8KT 3084 9513 3057 9455

$$
948 
WWUS54 KHGX 310120
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
720 PM CST SUN JAN 30 2011

TXC291-373-407-310128-
/O.CAN.KHGX.SV.W.0004.000000T0000Z-110131T0130Z/
POLK TX-SAN JACINTO TX-LIBERTY TX-
720 PM CST SUN JAN 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY...SAN JACINTO AND POLK
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE WEAKENED ARE ARE NO LONGER EXPECTED 
TO PRODUCE LARGE HAIL. THE STORM REMAINS STRONG TO THE WEST OF 
SHEPHERD...AND NICKEL TO PENNY SIZED HAIL ALONG WITH FREQUENT 
LIGHTNING IS STILL WITH THIS THUNDERSTORM AS IT MOVES TO THE 
SOUTHEAST AT AROUND 10 MPH.

LAT...LON 3048 9464 3048 9472 3039 9469 3034 9472
      3056 9535 3075 9533 3084 9522 3083 9520
      3087 9514 3067 9457 3062 9456
TIME...MOT...LOC 0118Z 238DEG 8KT 3085 9511 3058 9453

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 5:55 PM CST, 43 minutes earlier.

Area forecast discussion, Jan 30, 5:55 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
555 PM CST SUN JAN 30 2011

.AVIATION...
EXPECT ALL SHRA/TSRA UP NORTH TO WEAKEN AND DISSIPATE THIS EVENING WITH
THE LOSS OF HEATING AND THE EASTWARD MOVEMENT OF THE ASSOCIATED DISTURBANCE.
ALL MODELS BRING IFR/LIFR CEILINGS AND VISIBILITIES TO THE AREA OVERNIGHT.
DID NOT GO AS LOW AS THESE PREDICTIONS AND STUCK WITH IFR LEVELS INLAND
AND LIFR AT THE COAST. IMPROVEMENT SHOULD BE SLOW TOMORROW MORNING...AND
MOST OF THE AREA IS EXPECTED TO REMAIN MVFR FOR MUCH OF THE LATE MORNING
AND AFTERNOON HOURS TOMORROW.

LOOKING AHEAD...DO NOT THINK CONDITIONS WILL BE AS BAD MONDAY NIGHT/TUESDAY
MORNING BECAUSE WINDS SHOULD STAY UP. EXCEPTION COULD BE POSSIBLE SEA
FOG AND ITS MOVEMENT INLAND TO SOME OF THE TAF SITES. STRONG COLD FRONT
WITH GUSTY NW WINDS WILL MOVE THROUGH THE AREA TUESDAY MORNING...ROUGHLY
(PLUS OR MINUS A COUPLE HOURS) AROUND THE CLL AREA SHORTLY AFTER SUNRISE...
IAH AROUND NOON...AND OFF THE COAST AN HOUR OR TWO LATER. 42
&&

.PREV DISCUSSION... /ISSUED 326 PM CST SUN JAN 30 2011/

DISCUSSION...

..COLDEST AIRMASS SO FAR THIS SEASON ON THE WAY...

SHORTWAVE IS CURRENTLY RIGHT OVERHEAD. AREAS JUST NORTH AND WEST
OF THE FEATURE HAVE SEEN CLOUDS CLEAR OUT AND TEMPS CLIMB INTO THE
MID 70S. WITH RESIDUAL MOISTURE IN PLACE ALONG WITH HEATING AND
STEEP LAPSE RATES ALOFT SOME SCT TSTMS HAVE DEVELOPED. THESE WILL
PROBABLY CONTINUE FOR THE NEXT FEW HOURS AND HAVE THE POTENTIAL
TO PRODUCE SOME HAIL. PRECIP SHOULD WANE WITH THE LOSS OF HEATING
AND AS THE S/W MOVES OFF TO THE EAST. AS WINDS DROP OFF LATER THIS
EVENING EXPECT AREAS OF FOG TO DEVELOP. SEA FOG IS ALSO A PRETTY
GOOD BET BUT COULD BE DELAYED BY THE PRECIP COMPLEX CURRENTLY
JUST OFF THE COAST.

WARM AND MOIST CONDITIONS SHOULD PERSIST ON MONDAY BUT WITH LACK
OF A TRIGGER NOT EXPECTING MUCH IN THE WAY OF PRECIP OTHER SOME
SPOTTY SHRA HERE AND THERE. LLJ REALLY CRANKS UP (40-50KT) MON
EVENING AHEAD OF AN ARCTIC FRONT THAT WILL BE MOVING TOWARD THE
REGION. CONSIDERING THE STRONG MOISTURE TRANSPORT (PW'S FCST
1.3" TO 1.5" - BUT PROBABLY SLIGHTLY OVERDONE) EXPECT A FAST SHOT
OF SHRA/TSTMS AHEAD OF THE FRONT AS IT MOVES IN. THE FRONT SHOULD
BE APPROACHING NW PARTS SHORTLY AFTER SUNRISE TUE...HWY 59 CORRIDOR BY
LUNCH...AND OFF THE GLS COAST AN HOUR OR TWO LATER. MORNING TEMPS
IN THE 60S WILL FALL THRU THE DAY AND INTO THE 30S & 40S BY 6PM.

MODELS ARE IN GOOD AGREEMENT SHOWING VERY COLD AIR WITH THIS
SYSTEM...WITH 925 MB TEMPS BOTTOMING OUT BETWEEN -5C (SOUTH) TO -12C
NORTH BY SUNRISE WED. WIND CHILLS IN THE SINGLE DIGITS AND TEENS
ARE POSSIBLE TUE/WED NIGHT. TIME SECTIONS INDICATE 925 NM TEMPS WON'T
MAKE IT ABOVE 0C UNTIL SAT MORNING. THAT BEING SAID...CONTINUED
THE TREND OF LOWERING TEMPS. ALSO WATCHING AN INTERESTING PATTERN
DEVELOP TOWARD THE END OF THE WEEK. A LARGE TROF DEVELOPS ACROSS
THE CNTL US THIS WEEK WITH A FEW SHORTWAVES ROTATING AROUND -
MOSTLY INSIGNIFICANT WX-WISE FOR US AS THEY ARE TOO FAR NORTH.
BUT BY FRI ONE OF THE SHORTWAVES DIGS DEEP INTO NCNTL MEXICO AND
EJECTS INTO SCNTL TX FRI/FRI NIGHT. AS THIS IS OCCURRING ISENTROPIC
LIFT WILL BE ONGOING OVER THE COLD AIRMASS AT THE SFC. PLENTY OF
TIME TO ANALYZE THIS CONSIDERING IT'S SO FAR OUT...BUT WILL GO
AHEAD AND MENTION 20% CHANCE OF -SN ACROSS NRN PARTS FRI
AFTN/NIGHT CONSIDERING FAIRLY GOOD MODEL AGREEMENT. 47

MARINE...
THUNDERSTORMS WERE MOVING ACROSS THE NEARSHORE WATERS AT 230 PM AND
EXPECT THESE TO BE BEYOND 60 NM BY 6 AM. THE ONSHORE WINDS SHOULD
THEN INCREASE TO NEAR ADVISORY CRITERIA LATE MONDAY AND EARLY
TUESDAY. THE COLD FRONT IS STILL EXPECTED TO MOVE OFF THE COAST
TUESDAY AFTERNOON. OFFSHORE WINDS MAY WELL RANGE FROM 25 TO 35 KNOTS
TUESDAY NIGHT...AND SMALL CRAFT ADVISORY CONDITIONS MAY PERSIST INTO
WEDNESDAY EVENING.

THE OTHER MAIN ITEM OF CONCERN WILL BE SEA FOG. PATCHY FOG IS MORE
LIKELY TONIGHT...ALTHOUGH IF THE DEWPOINTS WORK THEIR WAY INTO THE
MID 60S THE FOG WILL BECOME MORE WIDESPREAD. THESE CONDITIONS ARE
MORE LIKELY MONDAY NIGHT AND TUESDAY MORNING AS MOISTURE POOLS AHEAD
OF THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      61  74  64  64  22 /  30  10  40  60  10
HOUSTON (IAH)              61  75  65  68  26 /  20  10  40  60  10
GALVESTON (GLS)            61  69  62  66  30 /  20  10  30  60  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...37
AVIATION/MARINE...42
Hazardous weather outlook, Jan 30, 3:54 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 PM CST SUN JAN 30 2011

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-312200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
354 PM CST SUN JAN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SCATTERED STORMS ARE POSSIBLE THROUGH EARLY EVENING ESPECIALLY
ACROSS NORTHERN PARTS OF SOUTHEAST TEXAS. HAIL WILL BE POSSIBLE IN
THE STRONGER STORMS. OTHERWISE...RAINFALL SHOULD TAPER OFF LATER
IN THE EVENING WITH AREAS OF FOG DEVELOPING. SEA FOG SHOULD ALSO
BEGIN DEVELOPING TONIGHT AS WARM AIR OVERSPREADS THE COOL SHELF
WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEA FOG MAY LINGER UNTIL EARLY TUESDAY AFTERNOON UNTIL THE NEXT COLD
FRONT PUSHES OFF THE COAST.

AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY MORNING
AND OFF THE COAST BY EARLY AFTERNOON. SHOWER AND THUNDERSTORMS ARE
EXPECTED AHEAD OF FRONT. MUCH COLDER TEMPERATURES ARE EXPECTED IN
ITS WAKE WITH READINGS DROPPING INTO THE 30S AND 40S BY SUNSET
TUESDAY. THE COLD AIR WILL CONTINUE TO POUR DOWN ACROSS THE REGION
TUESDAY NIGHT THROUGH FRIDAY. ALTHOUGH TEMPERATURES WILL SLIGHTLY
VARY EACH NIGHT...RESIDENTS LIVING GENERALLY NORTH OF A LIBERTY TO
EDNA LINE SHOULD PREPARE FOR A HARD FREEZE TUESDAY THROUGH
THURSDAY NIGHTS WHEN TEMPERATURES COULD FALL BELOW 24 DEGREES FOR
SEVERAL HOURS. OBVIOUSLY...LOCATIONS FURTHER NORTH OF THAT LINE
WILL SEE THE BEST CHANCES OF A HARD FREEZE BUT READINGS AT OR
BELOW THE FREEZING MARK ARE ANTICIPATED AT THE BEACHES TOO. WIND
CHILL READINGS WILL LIKELY DIP INTO THE SINGLE DIGITS AND TEENS
TUESDAY AND WEDNESDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jan 30, 2:51 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
251 PM CST SUN JAN 30 2011

TXZ164-179-302145-
POLK-TRINITY-
251 PM CST SUN JAN 30 2011

...STRONG STORM IN WESTERN TRINITY COUNTY...

AT 242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF GROVETON OR 24 MILES SOUTHWEST
OF APPLE SPRINGS...MOVING NORTHEAST AT 10 MPH.

MARBLE SIZED HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...APPLE SPRINGS AND
AREAS NORTH OF GROVETON.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.

LAT...LON 3132 9502 3101 9479 3092 9530 3107 9541
TIME...MOT...LOC 2050Z 247DEG 11KT 3103 9527
Special weather statement, Jan 30, 3:47 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CST SUN JAN 30 2011

TXZ163-302245-
HOUSTON-
347 PM CST SUN JAN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOUSTON COUNTY UNTIL
445 PM CST...

AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES WEST OF CROCKETT...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LATEXO AND CROCKETT.

AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3143 9514 3122 9565 3130 9571 3131 9570
      3130 9569 3133 9566 3135 9568 3136 9568
      3138 9570 3142 9571 3157 9554 3160 9529
TIME...MOT...LOC 2146Z 234DEG 15KT 3135 9562
Local storm report, Jan 30, 4:19 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
419 PM CST SUN JAN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             7 W BRYAN               30.67N 96.48W
01/30/2011  M0.75 INCH       BRAZOS             TX   TRAINED SPOTTER

            HAIL FROM 1/4 TO 3/4 INCH REPORTED ALONG OSR ROAD WEST OF
            BRYAN.

&&

DHELVY
Special weather statement, Jan 30, 4:57 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
457 PM CST SUN JAN 30 2011

TXZ163-176-310000-
HOUSTON-MADISON-
457 PM CST SUN JAN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 448 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF AUSTONIO...MOVING SOUTHEAST
AT 15 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...AUSTONIO...MIDWAY AND
LOVELADY.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.

LAT...LON 3116 9533 3093 9565 3110 9585 3111 9578
      3114 9578 3117 9574 3122 9575 3124 9573
      3127 9573 3131 9570 3130 9569 3133 9566
      3136 9568
TIME...MOT...LOC 2256Z 295DEG 12KT 3123 9572
Special weather statement, Jan 30, 6:19 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
619 PM CST SUN JAN 30 2011

TXZ163-164-176>179-200-310115-
HOUSTON-LIBERTY-MADISON-POLK-SAN JACINTO-TRINITY-WALKER-
619 PM CST SUN JAN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDWAY TO POINT
BLANK TO THE GOODRICH AND SEGNO AREA...MOVING EAST AT 10 TO 15 MPH.
ADDITIONAL STORM DEVELOPMENT IS POSSIBLE TO THE SOUTH OF THIS LINE
THROUGH 715 PM CST.

PENNY TO NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TARKINGTON PRAIRIE...
SEGNO...ROMAYOR...LEGGETT...CRABBS PRAIRIE...SEVEN OAKS...
RIVERSIDE...POINT BLANK...OAKHURST...MIDWAY...LIVINGSTON...
HUNTSVILLE...GOODRICH...COLDSPRING...SHEPHERD AND ROMAYOR.

AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3048 9472 3036 9468 3021 9484 3087 9587
      3115 9566 3082 9461 3049 9454
TIME...MOT...LOC 0015Z 217DEG 5KT 3098 9574 3056 9468
Local storm report, Jan 30, 6:27 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
627 PM CST SUN JAN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             6 ESE MADISONVILLE      30.92N 95.81W
01/30/2011  E0.25 INCH       MADISON            TX   LAW ENFORCEMENT

            PEA SIZED HAIL REPORTED BY OFF DUTY LAW ENFORCEMENT ON
            I-45 SOUTH OF MADISONVILLE AT EXIT 136.

&&

42

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 6:19 PM CSTSpecial Weather StatementHGXPolk, San Jacinto, Walker56 min
Jan 30, 6:45 PM CSTSevere Thunderstorm WarningHGXWalker45 min
Jan 30, 6:56 PM CSTSevere Thunderstorm WarningHGXHouston, Trinity34 min
Jan 30, 7:25 PM CSTSpecial Weather StatementHGXMadison65 min
Jan 30, 7:34 PM CSTSpecial Weather StatementHGXWalker26 min
Jan 30, 8:01 PM CSTSpecial Weather StatementHGXWalker29 min
Jan 30, 8:19 PM CSTSpecial Weather StatementHGXWalker56 min
Jan 31, 8:43 AM CSTMarine Dense Fog AdvisoryHGX2 hr
Jan 31, 11:05 AM CSTHard Freeze WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more18 hr
Jan 31, 12:53 PM CSTMarine Dense Fog AdvisoryHGX20 hr
Jan 31, 1:02 PM CSTDense Fog AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda16 hr
Jan 31, 3:43 PM CSTGale WatchHGX12 hr
Jan 31, 5:20 PM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more36 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.